MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 11/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, and two (2) vela suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately three and half (3.5) years post initial procedure, the patient presented emergently with flank pain.A type 3b endoleak, a type 1a endoleak and migration of the suprarenal stent grafts were identified.An intervention was performed.The physician attempted to correct this event by implanting a bifurcated stent graft and performed ballooning however was unsuccessful.The physician converted to an open repair to resolve this event.The patient was reportedly doing well post procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the distal bifurcated stent graft event is confirmed.This is consistent with the reported adverse event/incident.The most likely causation of the type iiib endoleak is anatomy related due to the thickened calcifications at the aortic neck and the iliac fixation (a cautionary product use condition per the ifu).The final patient status was reported as being discharged two (2) days post operative following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: device code: remove code 4003.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, and two (2) vela suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately three and half (3.5) years post initial procedure, the patient presented emergently with flank pain.A type 3b endoleak was identified.An intervention was performed.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft.The intervention was successful.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10959997
Report Number2031527-2020-00361
Device Sequence Number2419186
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)180601
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model NumberBEA28-100/I16-40
Device Lot Number1699436012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT# 1668621005.; VELA SUPRARENAL, LOT# 1681710009.; VELA SUPRARENAL, LOT# 1668621005; VELA SUPRARENAL, LOT# 1681710009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR